MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the react catheter was found kinked/broken during use.The patient was undergoing surgery for treatment of an acute great vessel occlusion.The accessed vessel was the right femoral artery with a diameter of 7 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that before the operation started, the product was inspected and the react71 was unsealed.No problems were found.During the operation, the react71 was pushed up to the c7 segment, and the thrombus was closely contacted for suction.It was found that there was no pressure in the suction.After taking out the react71, it was inspected in vitro.It was found that the catheter wall was kinked and broken, so a new product was replaced to continue the operation.It was reported a catheter leak occurred in the distal section that was observed during use.The catheter was inspected or tested prior to use.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information received reported there was no breakage of the catheter.When the catheter was in place, negative pressure suction was performed and it was found that the catheter had no negative pressure.When the catheter was removed, it was found that there was kinking causing air leakage.The reason for the kinking was not determined.
 
Additional Manufacturer Narrative
The event is conservatively reported at this time based on additional information received which indicated a possibly reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis of react-71, lotno:b619111 ¿ as found condition - the react-71 catheter was returned for analysis within a shipping box, a plastic bio-pouch, an opened react-71 inner pouch (b619111), and a dispenser coil.¿ damage location details - the react-71 catheter body was found stretched from ~14.5cm to ~12.0cm from the catheter distal tip.In addition, the react-71 catheter inner wire was found protruding from the catheter diameter at ~7.5cm from the catheter distal tip.¿ testing/analysis - the react-71 catheter's total length was measured to be ~140.4cm, which is within specification (specification: 141 ± 3cm).The react-71 catheter's usable length was measured to be ~133.7cm, which is within specification (specification: 132 +3cm/-0cm).¿ conclusion - based on the device analysis and reported information, the customer's "catheter kink/damage" and ¿catheter leak¿ reports were confirmed as the returned react-71 catheter was found stretched with the catheter's inner wire protruding from the catheter's diameter.The damages found with the catheter likely contributed to the reported lack of pressure in the suction.The moderate tortuosity of the patient's vessel could have contributed to the kinking.The catheter's inner wire can protrude, possibly due to excessive bending or pulling forces.However, the cause of the damages could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19531296
Report Number2029214-2024-01076
Device Sequence Number7501739
Product Code DQY
UDI-Device Identifier00847536044197
UDI-Public00847536044197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB619111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight68 KG